I am a research fellow (postdoc) at the Department of Mathematics of the University of Padova in Italy (EU), with the supervision of Davide VittoneI recently obtained a double PhD degree from the University of Jyväskylä (Finland, EU) and from the University of Trento (Italy, EU), under the supervision of Enrico Le Donne and Francesco Serra Cassano.

Metric Geometry and Geometric Measure Theory, together with  Lie Group Theory, are my main areas of research, with particular emphasis on problems that arise in Geometric Group Theory, Analysis on Metric Spaces or in sub-Riemannian Geometry.
Primarily, I study Lie groups equipped with non-Riemannian distances such as Carnot-Carathéodory distances. Motivated by the asymptotic geometry of nilpotent groups, I work on Carnot groupsIn particular, I am interested in the regularity of submanifolds such as metric spheres and minimal surfaces.

If you are looking for informations about me, here is my CV. If you want to contact me, you can write me an email to sebang@fastmail.fm (I will replay from a different address). My ORCID ID is: 0000-0002-3773-6471.


My papers are on MathSciNet, on arXiv and on cvgmt

“A historical account on characterizations of C1 Manifolds in Euclidean spaces by tangent cones” (with F. Bigolin),  Journal of Mathematical Analysis and Applications, 142 (2014), no. 1, 63-76.

“Asymptotic behavior of the Riemannian Heisenberg group and its horoboundary” (with E. Le Donne and A. Sambusetti), Annali di Matematica Pura ed Applicata, August (2017), Volume 196, Issue 4, pp 1251–1272

“Regularity properties of spheres in homogeneous groups” (with E. Le Donne), Transactions of the AMS, 370 (2018), 2057-2084.

“Some remarks on contact variations in the first Heisenberg group and Bernstein's Problem”, Annales Academiæ Scientiarum Fennicæ, 43 (2018), 311-335.

“Topics in the geometry of non-Riemannian Lie groups”, PhD thesis, Department of Mathematics and Statistics, University of Jyväskylä / Report, num. 163.

The Besicovitch covering property in the Heisenberg group revisited” (with S. Rigot), The Journal of Geometric Analysis (2018).

From homogeneous metric spaces to Lie groups” (with M. G. Cowling, V. Kivioja, E. Le Donne and A. Ottazzi), submitted.

“Quasiregular mappings between subRiemannian manifolds” (with Chang-Yu Guo and M. Williams), submitted.

Polarised Lie groups contactomorphic to stratified groups” (with A. Ottazzi), submitted.

“The Bernstein problem for Lipschitz intrinsic graphs in the Heisenberg group” (with F. Serra Cassano), submitted.

“Spectral multipliers and wave equation for sub-Laplacians: lower bounds of Euclidean type” (with A. Martini and D. Müller), submitted.

Metric Lie groups admitting dilations” (with E. Le Donne), submitted.
This is an expansion of preliminary notes appeared online in 2017 as “Homogeneous Distances on Lie Groups”  (with E. Le Donne) (Preliminary version 2017 available here).

Asymptotic approach of energy minimizing solutions to the Lane-Emden-Fowler equation on non-smooth bounded domains” (with W. Choi and E. Le Donne), in preparation.


I will be soon in...